Montana, 2011Flooding in Montana, July 1, 2011
July 1, 2011 · NWS GGW · 4 events in 4 counties and zones
Falling river levels on the Missouri occurred on the stretch from the Fort Peck dam eastward that ended on July 1.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Falling river levels on the Missouri occurred on the stretch from the Fort Peck dam eastward that ended on July 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 30, 8:01 PM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 8:01 PM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
901 PM MDT THU JUN 30 2011
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY...
UPDATE...GOING FORECAST IN OVERALL GOOD SHAPE. BIGGEST CHANGES
WERE TO LOWER WINDS AND TWEAK SKY COVER BASED ON THE LATEST
OBSERVATIONS. STILL FEEL THERE IS ENOUGH POTENTIAL FOR ISOLATED
SHOWERS ALONG THE FAR SOUTHERN TIER TO WARRANT MENTION IN THE
FORECAST. TEMPERATURES ARE ON TRACK TO DIP INTO THE LOWER 50S
UNDER CLEAR SKIES IN THE WEST...TO UPPER 50S UNDER CLOUD COVER
IN THE EAST. GILCHRIST
PREVIOUS DISCUSSION...NE MT IN A SW FLOW ALOFT REGIME TODAY THAT
BECOMES MORE ZONAL AS A BROAD UPPER RIDGE BUILDS OVER THE CENTRAL
AND WESTERN PORTION OF THE COUNTRY OVER THE WEEKEND.
WEAK DISTURBANCES LOOK TO AFFECT BRUSH THE SOUTHEAST ZONES TONIGHT
AND AGAIN SATURDAY AFTERNOON. PRECIP TYPE THOUGH FOR TONIGHT LOOKS
MORE SHOWERY AS ATMOSPHERE LOOKS TO BE MORE STABLE WITH LI/S GREATER
THAN ZERO WHILE UPPER ENERGY AND CAPE STAYS TO OUR SOUTH AND EAST.
GREATEST QPF LOOKS TO OCCUR FRIDAY MORNING WITH UP TO A TENTH OF AN
INCH POSSIBLE. KEPT POPS IN THE SLIGHT CHANCE CATEGORY.
WITH SATURDAY/S DISTURBANCE...THE ATMOSPHERE LOOKS MORE UNSTABLE
WITH CAPES REACHING 1000 J/KG IN OUR SOUTHEAST ZONES. SIDED MORE
WITH THE WETTER GFS ON THIS DISTURBANCE AS ABUNDANT STANDING WATER
AND VEGETATION SHOULD AID IN BETTER LOW LEVEL MOISTURE. JAMBA
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
A SUMMERY PATTERN FOR NE MT...WITH A LARGE UPPER HIGH OVER THE
WESTERN STATES...AND FLAT W FLOW ALOFT FOR OUR AREA. THIS MEANS
GENERALLY DRY WEATHER AND TEMPS AVERAGING ABOUT NORMAL. THE HIGH
IS A LITTLE TOO FAR S TO COMPLETELY PROTECT AGAINST WEAK
SHORTWAVES...WHICH IN UNSTABLE AIRMASSES THIS TIME OF YEAR WILL
MEAN THERE WILL BE A LITTLE CONVECTION. THIS WILL BE MAINLY JUST
A FEW VERY ISOLATED CELLS...LESS THAN 15 PCT POPS MOST PERIODS.
THE EXCEPTION IS A COLD FRONT THAT ALL MODELS HAVE MOVING ACROSS
OUR AREA LATE SUN NIGHT/MON.
THICKNESSES AT LEAST APPROACH 580 DM SUNDAY...PROBABLY THE ONLY
DAY THAT COULD REACH 90 OR SO. SIMONSEN
PREVIOUS LONG TERM...SATURDAY NIGHT THROUGH SUNDAY NIGHT...LONG
TERM BEGINS WITH A RIDGE ORIENTED FROM THE DESERT SOUTHWEST UP
THROUGH THE GREAT BASIN AND INTO CENTRAL MONTANA AND A LARGE
TROUGH OVER WESTERN BRITISH COLUMBIA. RIDGE WILL MAINTAIN THROUGH
SUNDAY NIGHT ALLOWING SURFACE TEMPERATURES TO SLOWLY WARM UP.
CONDITIONS SHOULD REMAIN DRY AND CLEAR TO PARTLY CLOUDY.
MONDAY THROUGH MONDAY NIGHT... BRITISH COLUMBIAN TROUGH WILL DIVE
SOUTH AND WEST THROUGH SOUTHERN ALBERTA AND CENTRAL MONTANA WITH
THE BULK OF THE ENERGY RUNNING ALONG THE INTERNATIONAL BORDER. A
COLD FRONT WILL DEVELOP IN RESPONSE AND BE CAPABLE OF GENERATING A
FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS.
TEMPERATURES SHOULD ALSO COOL TO SLIGHTLY BELOW SEASONAL NORMS FOR
A SHORT TIME.
TUESDAY ONWARD...LARGE SCALE RIDGE WITH HEAT EMANATING FROM THE
GREAT BASIN AND DESERT SOUTHWEST WILL QUICKLY BOUNCE BACK ACROSS
MONTANA. THIS WILL LEAD TO A SLOW WARMING TREND THROUGH MID WEEK
WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS.
ISOLATED AFTERNOON THUNDERSTORMS GENERATING OVER MOUNTAIN TERRAIN
AND DYING AT SUNDOWN IS ALSO A POSSIBILITY IN THIS TYPE OF
PATTERN. GAH
&&
.AVIATION...
VFR. AN UPPER LEVEL SHORTWAVE TROUGH SLIDING EAST OVER THE
CANADIAN PRAIRIE TONIGHT AND FRIDAY WILL MAINTAIN A DRY WESTERLY
FLOW ALOFT OVER NORTHEAST MONTANA FOR MOSTLY CLEAR SKIES. HIGH
SURFACE PRESSURE IN THE WEST AND SOME MIXING WILL KEEP SURFACE
WINDS NORTHWESTERLY AT 10 KTS TONIGHT AND 10-20KTS FRIDAY. SCT
&&
.HYDROLOGY...
THE RECENT STRETCH OF WARMER AND DRIER WEATHER HAS HELPED THE
CREEKS AND STREAMS IN NORTHEAST MONTANA TO RECEDE AND REMAIN
WITHIN THEIR BANKS. THE MUSSELSHELL AND MILK RIVERS CONTINUE TO
RUN HIGHER THAN NORMAL BUT ARE FALLING TOO. ON THE MISSOURI
RIVER...ONLY A COUPLE OF ROADS NEAR POPLAR ARE EXPERIENCING SOME
MINOR FLOOD IMPACTS. THESE SHOULD BE DRY BY THE WEEKEND. THE
USACE HAS REDUCED THE AMOUNT OF WATER RELEASED TO 50000 CFS.
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 30, 1:51 PM MST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
251 PM MDT THU JUN 30 2011
MTZ020-024-062-011200-
WESTERN ROOSEVELT-RICHLAND-EASTERN ROOSEVELT-
251 PM MDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER FROM FORT PECK
DAM TO THE NORTH DAKOTA BORDER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ016-017-021>023-011200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
251 PM MDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER FROM FORT PECK
DAM TO THE NORTH DAKOTA BORDER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHWEST WINDS WILL PICK UP ON FRIDAY ACROSS FORT PECK LAKE AT 20
TO 30 MPH IN THE AFTERNOON WHICH WOULD REQUIRE A LAKE WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Roosevelt
- When
- July 1, 12:00 AM MST to 11:47 AM MST
- Where
- Roosevelt County, 5.06 mi WSW of Wolf Pt to 6.44 mi SSW of Wolf Pt Intl Airport(Kolf)
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 48.073, -105.752
Minor flooding was diminishing as river levels were falling.
Flood, Valley
- When
- July 1, 12:00 AM MST to 11:47 AM MST
- Where
- Valley County, 4.72 mi NE of Park Grove to 2.51 mi SSE of Nashua
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 48.058, -106.315
Minor flooding was diminishing as river levels were falling.
Flood, McCone
- When
- July 1, 12:00 AM MST to 11:47 AM MST
- Where
- McCone County, 2.79 mi ENE of Ft Peck Lake Handar to 5.49 mi ENE of Ft Peck Lake Handar
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 48.041, -106.298
Minor flooding was diminishing as river levels were falling.
Flood, Richland
- When
- July 1, 12:00 AM MST to 11:47 AM MST
- Where
- Richland County, 29.02 mi NNW of Enid to 26.87 mi NNW of Enid
- Cause
- Planned Dam Release
- Reported by
- River/Stream Gage
- Coordinates
- 48.053, -105.119
Minor flooding was diminishing as river levels were falling.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323967, 323968, 323969, 323970.